Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Dan Segal
Title: Words: notes on verbal width in groups
Additional book information: London Mathematical Society Lecture Note Series, Vol. 361, Cambridge University Press, Cambridge, 2009, xii+121 pp., ISBN 978-0-521-74766-0

References [Enhancements On Off] (What's this?)

  • 1. W. Burnside.
    On an unsettled question in the theory of discontinuous groups.
    Quart. J. Pure Appl. Math., 33:230-238, 1902.
  • 2. A. Jaikin-Zapirain.
    On the verbal width of finitely generated pro-$ p$ groups.
    Revista Mat. Iberoamericana, 24:617-630, 2008. MR 2459206 (2010a:20058)
  • 3. Michael Larsen and Aner Shalev.
    Word maps and Waring type problems.
    J. Amer. Math. Soc., 22(2):437-466, 2009. MR 2476780 (2010d:20019)
  • 4. Martin W. Liebeck, E. A. O'Brien, Aner Shalev, and Pham Huu Tiep.
    The Ore conjecture.
    J. Eur. Math. Soc. (JEMS), 12(4):939-1008, 2010. MR 2654085
  • 5. Yu. I. Merzlyakov.
    Algebraic linear groups as full groups of automorphisms and the closure of their verbal subgroups.
    Algebra i Logika Sem., 6(1):83-94, 1967.
    (Russian; English summary). MR 0213364 (35:4228)
  • 6. H. Neumann.
    Varieties of groups.
    Ergebnisse der Mathematik und ihrer Grenzgebiete. Springer-Verlag, 1967.
  • 7. N. Nikolov and D. Segal.
    On finitely generated profinite groups, I: strong completeness and uniform bounds.
    Ann. of Math. (2), 165:239-273, 2007. MR 2276770 (2008f:20053)
  • 8. D. Segal.
    Words: notes on verbal width in groups.
    London Mathematical Society Lecture Note Series., 361, Cambridge University Press, 2009. MR 2547644 (2011a:20055)
  • 9. Jean-Pierre Serre.
    Galois cohomology.
    Springer-Verlag, Berlin, 1997. MR 1466966 (98g:12007)
  • 10. Aner Shalev.
    Word maps, conjugacy classes, and a noncommutative Waring-type theorem.
    Ann. of Math. (2), 170(3):1383-1416, 2009. MR 2600876

Review Information:

Reviewer: V. Nekrashevych
Affiliation: Texas A&M University, College Station, Texas
Journal: Bull. Amer. Math. Soc. 48 (2011), 491-494
MSC (2010): Primary 20E10; Secondary 20F10, 20F12, 20G25, 20G35, 20M05
Published electronically: March 25, 2011
Review copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society